Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 2:14 PM EDT for Warren County, Pennsylvania. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 13, 2007, 3:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Warren County, PA
The radar
The Buffalo radar (KBUF), 132 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:30 PM EDT | HAIL 0.5 | Grand Valley, PA | MARBLE SIZE HAIL AND HEAVY RAIN...0.50 INCHES IN 15 MINUTES IN GRAND VALLEY. |
| Jun 13, 3:00 PM EDT | HAIL 0.25 | Grand Valley, PA | 0.50 INCHES OF RAIN IN 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 131815
SVRCTP
PAC123-131900-
/O.NEW.KCTP.SV.W.0094.070613T1814Z-070613T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF RUSSELL...OR 6 MILES SOUTH OF JAMESTOWN...AND MOVING
SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KINZUA DAM AROUND 220 PM EDT...
WARREN AROUND 230 PM EDT...
LOTTSVILLE AROUND 240 PM EDT...
YOUNGSVILLE AND CHAPMAN STATE PARK AROUND 245 PM EDT...
COLUMBUS AROUND 250 PM EDT...
SPRING CREEK AROUND 255 PM EDT...
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...STATE ROAD 59.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR
JAMESTOWN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4171 7961 4199 7962 4200 7901 4199 7900
4199 7893 4186 7893 4183 7897 4164 7896
4164 7962 4170 7963
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:08 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 13, 12:08 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 PM EDT WED JUN 13 2007 .SYNOPSIS... A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE WEDNESDAY. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... IT STILL LOOKS LIKE WE/RE IN FOR ANOTHER ROUND OF AFTN AND EVENING SHWRS/TSTMS TODAY AS WE REMAIN LOCKED IN STAGNANT WX PATTERN ON WESTERN PERIPHERY OF UPPER LOW. WEAK SFC TROF...WHICH FOCUSED CONVECTION OVER THE EASTERN HALF OF THE STATE YESTERDAY...HAS SLIPPED A LITTLE WESTWARD TODAY. THIS WILL PUT THE FOCUS SQUARELY OVER CENTRAL PA. CAPE VALUES ARND 1500J AND DEEP LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO GENERATE ORGANIZED MULTICELLS WITH ISOLATED SVR WX. SPC ALREADY TALKING UP LIKLIHOOD OF WATCH SOON...AND THIS SEEMS PERFECTLY REASONABLE. MADE LITTLE TWEAKS TO TSTM WORDING THIS AFTN/EVENING...BUT REST OF FCST REMAINS UNCHANGED WITH WARM TEMPS AND N/NE WINDS. && .SHORT TERM /THURSDAY/... WK SHORTWAVE ROTATING SOUTHWARD ACROSS THE REGION COULD PROVIDE THE SUPPORT NEEDED TO KEEP SCT SHWRS/TSTMS GOING THRU MUCH OF TONIGHT ACROSS THE SOUTH CENTRAL MTNS. ELSEWHERE...WILL REMOVE MENTION OF PRECIP AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC MTNS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST. NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON EVENING. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... LOCAL MVFR TO IFR FLYING CONDITIONS WILL IMPROVE BY 13Z AS FOG DISSIPATES. THE MAJORITY OF THE TIME FROM 13Z THROUGH 17Z WEDNESDAY WILL BE DOMINATED BY VFR CONDITIONS. SCATTERED SHRA/TSRA WILL DEVELOP AROUND OR SHORTLY AFTER 17Z...MAINLY OVER EASTERN TAF SITES...KIPT AND KMDT. THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY NORTHEAST WIND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/TYBURSKI AVIATION...GARTNER
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT WED JUN 13 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 141 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF THE SUSQUEHANNA RIVER THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 13, 11:51 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HARPER TAVERN 40.41N 76.57W
06/12/2007 LEBANON PA EMERGENCY MNGR
TREES DOWN.
0508 PM TSTM WND DMG 4 S HERNDON 40.65N 76.85W
06/12/2007 NORTHUMBERLAND PA LAW ENFORCEMENT
TREES DOWN ON WIRES
0545 PM TSTM WND DMG SSE NEWPORT 40.48N 77.13W
06/12/2007 PERRY PA LAW ENFORCEMENT
NUMEROUS TREES DOWN
0605 PM TSTM WND DMG BENTON 41.19N 76.39W
06/12/2007 COLUMBIA PA LAW ENFORCEMENT
TREES DOWN.
0615 PM TSTM WND DMG 2 SSW ORANGEVILLE 41.05N 76.43W
06/12/2007 COLUMBIA PA LAW ENFORCEMENT
TREES DOWN.
0637 PM HAIL HUGHESVILLE 41.24N 76.73W
06/12/2007 M1.00 INCH LYCOMING PA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL FELL FOR 2 MINUTES
0715 PM TSTM WND DMG 4 NNW GREENCASTLE 39.84N 77.76W
06/12/2007 FRANKLIN PA LAW ENFORCEMENT
TREES DOWN
0925 PM TSTM WND DMG BELLWOOD 40.60N 78.33W
06/12/2007 BLAIR PA TRAINED SPOTTER
WIND GUST TO 61 MPH MEASURED ON A ROOFTOP ANEMOMETER.
NUMEROUS LIMBS DOWN.
0932 PM TSTM WND DMG BELLWOOD 40.60N 78.33W
06/12/2007 BLAIR PA LAW ENFORCEMENT
TREES AND WIRES DOWN.
0955 PM TSTM WND DMG PORTAGE 40.39N 78.68W
06/12/2007 CAMBRIA PA EMERGENCY MNGR
TREES AND WIRES DOWN MAINLY NEAR PORTAGE...BUT ALSO
ACROSS MUCH OF THE REST OF THE COUNTY.
&&
MMDSpecial weather statement, Jun 13, 1:20 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 120 PM EDT WED JUN 13 2007 PAZ010-011-131815- CAMERON-ELK- 120 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMERON AND SOUTHEASTERN ELK COUNTIES... AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES EAST OF ST. MARYS...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CAMERON AROUND 130 PM...DRIFTWOOD AROUND 140 PM...HICKS RUN AROUND 155 PM AND BENEZETTE AROUND 215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. FORECASTER: RXR
Special weather statement, Jun 13, 1:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 132 PM EDT WED JUN 13 2007 PAZ004-131815- WARREN- 132 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF WARREN...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR YOUNGSVILLE AROUND 140 PM...GARLAND AROUND 210 PM AND TIDIOUTE AROUND 215 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. FORECASTER: RXR
Special weather statement, Jun 13, 2:02 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT WED JUN 13 2007 PAZ004-131845- WARREN- 202 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING SOUTHWEST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS IT MOVES INTO NORTHWESTERN WARREN COUNTY. THIS STORM WILL BE NEAR SUGAR GROVE AROUND 210 PM...BEAR LAKE AROUND 220 PM...SPRING CREEK AROUND 230 PM AND GRAND VALLEY AROUND 245 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6. FORECASTER: RXR
Special weather statement, Jun 13, 2:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 PM EDT WED JUN 13 2007 PAZ017-131845- CLEARFIELD- 211 PM EDT WED JUN 13 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD COUNTY... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ST. MARYS TO 13 MILES NORTH OF CLEARFIELD TO 21 MILES NORTHEAST OF CLEARFIELD...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR PARKER DAM STATE PARK AROUND 225 PM... PENFIELD AROUND 230 PM...LECONTES MILLS AROUND 235 PM...S.B. ELLIOT STATE PARK AROUND 240 PM AND CLEARFIELD AROUND 245 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 135. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 58 min |
| Jun 12, 9:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 42 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 55 min |
| Jun 13, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 29 min |
| Jun 13, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 13, 2:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 31 min |
| Jun 13, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 54 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 48 min |
| Jun 13, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jun 13, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 65 min |
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Perry, Schuylkill | 74 min |
| Jun 13, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 64 min |
| Jun 13, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 51 min |
| Jun 13, 4:01 PM EDT | Tornado Warning | CTP | Lancaster | 29 min |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 78 min |
| Jun 13, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 13, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 66 min |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 44 min |
| Jun 13, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 56 min |
| Jun 13, 5:04 PM EDT | Tornado Warning | CTP | York | 26 min |
| Jun 13, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 62 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 36 min |
| Jun 13, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Jun 13, 6:10 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.